Hail, McMullen
- When
- June 13, 4:00 PM CST
- Where
- McMullen County, 21.84 mi SSW of Wantz
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 28.090, -98.520
COOP observer reported nickel sized hail at his station near Loma Alta.
An upper level disturbance moved into the Brush Country from the northwest during the afternoon. Isolated strong to severe thunderstorms developed over Brush Country and moved southeastward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
An upper level disturbance moved into the Brush Country from the northwest during the afternoon. Isolated strong to severe thunderstorms developed over Brush Country and moved southeastward. Damaging winds and large hail were reported with some of the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 13, 2:42 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 342 PM CDT FRI JUN 13 2014 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE COMBINATION OF SUFFICIENT MSTR (PER GOES SOUNDER DPI PWAT) AND MSTR CONVERGENCE ALONG THE SEA BRZ SHOULD RESULT IN CONTINUED ISOLD CONVECTION LATE THIS AFTN/EVENING...SYNOPTIC/MESOALPHA SUBSIDENCE NOTWITHSTANDING. ALL CONVECTION SHOULD END BY 03Z SAT OWING TO INCREASING CIN (THE GFS PROG AN UPPER DISTURBANCE TO ENTER SWRN TX OVERNIGHT YET LOCAL WRF-ARW/TEXAS TECH 3KM WRF/NSSL 4KM WRF DETEMINISTIC OUTPUT DOES NOT PENETRATE CONVECTION INTO THE CWA FROM THE NW OVERNIGHT.) ANTICIPATE THAT SLIGHTLY LOWER PWAT VALUES (PER NAM DETERMINISTIC) WL PRECLUDE CONVECTION ALONG THE SEA BRZ SAT. (CAVEAT...WEAK UPPER DISTURBANCES NORTH OF THE CWA MAY CONTRIBUTE TO CONVECTION NORTH OF THE CWA SAT WHICH MIGHT ENTER THE NRN CWA SAT AFTN YET CONFIDENCE FOR THIS SCENARIO IS LOW.) ANTICIPATE SLIGHTLY GREATER ONSHORE FLOW SAT/SAT NIGHT AS AN UPPER DISTURBANCE MOVES ACRS THE SRN ROCKIES/PLAINS. EXPECT MAX HEAT INDEX VALUES SAT TO REMAIN GENERALLY LESS THAN 105F. && .MARINE...BASED ON NAM 0-1KM LAPSE RATES/925MB WIND...ANTICIPATE SCEC CONDITIONS OVERNIGHT/SAT OVER PORTIONS OF THE COASTAL WATERS. BRIEF SCA CONDITIONS MAY OCCUR SAT NGT OVER THE COASTAL WATERS OWING TO THE EXPECTED PROXIMITY OF THE FOREGOING UPPER DISTURBANCE. INCREASING MSTR (NAM DETERMINISTIC) AND WEAKNESS IN THE 500MB HEIGHTS (GFS DETERMINISTIC) MAY CONTRIBUTE TO AT LEAST ISOLD CONVECTION OVER THE COASTAL WATERS SATURDAY NIGHT. && .LONG TERM (SUNDAY THROUGH FRIDAY)...BROAD RIDGING ACROSS THE SOUTHEAST U.S. ALONG WITH WARM H85 TEMPS OF 20C-25C WILL CONTINUE VERY WARM CONDITIONS THROUGH THE LONG TERM. HOWEVER MODELS MAINTAIN BOUTS OF WEAK SHORTWAVES TO MOVE ACROSS SOUTH TEXAS SUNDAY AND MONDAY. WITH PWATS REMAINING NEAR 1.5 INCHES ACROSS THE EASTERN HALF OF THE CWA...RAIN WILL REMAIN PROBABLE EARLY IN THE LONG TERM. A STRONG CAP IN PLACE SHOULD MAINTAIN MAINLY SHOWER ACTIVITY...HOWEVER ALONG THE SEABREEZE AN ISOLATED THUNDERSTORM IS POSSIBLE. THIS SHOULD CONTINUE THROUGH TUESDAY. MEANWHILE...A STRONGER SHORTWAVE IS EXPECTED TO LIFT NORTHEAST OUT MEXICO INTO THE BIG BEND REGION. THIS ADDITIONAL WEAKNESS ALOFT IS EXPECTED TO AIDE IN CONVECTION ACROSS THE WESTERN AREAS REACHING INTO THE NORTHERN PORTIONS OF THE CWA. THE GFS/EURO/CANADIAN DIFFER ON TIMING/POSITIONING OF THIS SHORTWAVE...RESULTING IN DIFFERENCES IN RAIN CHANCES. THE GFS QUICKLY LIFTS THE S/W TO THE NORTHEAST WHILE THE EURO/CANADIAN DRAG THROUGH WEDNESDAY NIGHT. AS THEY AGREE WITH DEVELOPING THIS SYSTEM...WILL TAKE COMBO OF THE THREE AND CONTINUE RAIN CHANCES THROUGH WEDNESDAY...MAINLY FOR THE NORTHERN HALF OF THE CWA...THEN DRYING THINGS OUT FOR THE REST OF THE WEEK. VERY WARM PERSISTENT TEMPERATURES WILL REMAIN THROUGH THE WEEK WITH MUGGY NIGHTS IN STORE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 93 77 95 78 / 10 10 10 10 10 VICTORIA 75 91 75 92 75 / 10 10 10 20 10 LAREDO 77 100 76 101 78 / 10 10 10 10 10 ALICE 73 94 74 96 75 / 10 10 10 20 10 ROCKPORT 79 87 79 89 80 / 10 10 10 20 20 COTULLA 75 99 74 99 75 / 10 10 10 10 10 KINGSVILLE 75 95 75 96 77 / 10 10 10 20 10 NAVY CORPUS 79 87 79 89 80 / 10 10 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM CB/85...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 440 AM CDT FRI JUN 13 2014 TXZ229>234-239>247-132345- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 440 AM CDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL PLAINS MAINLY THIS MORNING. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO 109 DEGREES OVER THE SOUTHERN COASTAL BEND TO THE WESTERN BRUSH COUNTRY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED OVER INLAND PORTIONS OF THE COASTAL BEND TO THE BRUSH COUNTRY SATURDAY THROUGH MONDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-132345- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 440 AM CDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS MAINLY THIS MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TMT/TE
The Corpus Christi radar (KCRP), 105 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
COOP observer reported nickel sized hail at his station near Loma Alta.
Law enforcement officials reported two power lines down around Parklane Street and Stinson Drive in Freer.
Police officer reported golf ball sized hail near County Road 403 off of Highway 72 west of Three Rivers.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525388, 525386, 525387.